Ovarian Cancer Community
Need an Answer ASAP
About This Community:

This patient support community is for discussions relating to ovarian cancer, biopsy, chemotherapy, clinical trials, genetics, hysterectomy, immunotherapy, radiation therapy, screening, and staging.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Need an Answer ASAP

I know this isn't you guys area.. However .. I haven't gotten a reply on the "lung cancer" forum. I'm concerned about my mom. She has stage 3b lung cancer and she did radiation and chemo when she was first diagnosed in May.. However Its non small cell and because its advanced they wont do surgery .. So they are doing another thing of Chemo... She started it like 3 days ago.. the kind of chemo isn't supposed to have many side effects the dr said..
my brother is just getting over the flu.. and i'm just getting over a cold..
well my mom last night has 102.5 fever and has like the flu.. I remember that when she first did the chemo they told her that if her fever goes above 100 to go to the er or call the dr. Is it OK for her to have a fever like that while on chemo... if she is sick?> The tyelonal she is taking is making her fever better.. anyone know?
I'm sorry if anyone gets offended that i am using this forum- its just no one is answering me back on the other. and I know some of you women have been through chemo before. Does anyone have any input for me?
Related Discussions
7 Comments
Blank
Avatar_f_tn
I am sorry that your going through this right now.   My Father had Lung Cancer -stage 4 when they got to it.  Here is some information that I copied off of the internet.  I hope it will help you.

For a cancer patient, fever may be a sign of a dangerous infection. An infection may be particularly serious when your white blood cell count is low or is expected to be low. This is because white blood cells are the body’s normal defenses against infection, and when their numbers are low, the body’s ability to fight infection is reduced.

Additionally, many cancer patients develop a fever in which a definite source of infection cannot be found. Fever is a side effect of some biological therapies, and may occur in patients who are receiving chemotherapy and biological therapy as part of the “flu-like syndrome”. A fever associated with “flu-like syndrome” usually peaks at 104ºF (40ºC) and often spikes after a severe chill.

Blank
311310_tn?1214442997
Thank you for the info. THe fact that my brother is just getting over the flu and i was sick before my surgery..... AND the tyonel is taking her fever away.. Is it OK to hold of on calling the dr til Monday?
I'm sorry to hear about your father. I know how hard it is. I'm only 22 and i try to keep myself updated as much as possible. about what is happening to her and what will happen.
She more than likely has the flu- she feels better today than she did yesterday.
So..this fever could be normal to the chemo too? right based on the info you added?
Blank
107366_tn?1305683975
If it were me, I wouldn't wait until Monday.  Even though the Tylenol is taking the fever away, something is there to cause it.  Her doctor should have an after-hours answering service, and you should call.  He/She is the best judge on whether she needs to get to the ER.  If the doctor doesn't call you back within a reasonable amount of time, I would go ahead and take her to the ER.  If her white counts are low, she is not going to be able to fight off an infection.  Best to be safe!

Good luck, and I hope she gets to feeling better.

Gail
Blank
167426_tn?1254089835
Any fever when associated with cancer can be a very serious thing. Her white count may be low and being around someone with the flu is not a good thing. If this were my Mother she would be taken to the ER. She probably needs some anti biotics and extra fluids soon.
Blank
158061_tn?1202681926
when you are on Chemo you are told that you have to call whenever you have a temperature of 101.5, your mom needs to call her doctor immediately.  
Blank
282804_tn?1236837191
I agree, don't take any chances.  With Gemzar I get a fever for a few days, but tylenol keeps it under control and than it goes away and it will come back for a short time.  It is up and down and all over the place.  I know some others for whom it is just a side effect also.  I would at least let her Dr know because it could be something more serious than a flu.
Blank
272338_tn?1252284004
I agree with the other ladies, I would not wait until Mon. I was told also if I ever reached a fever of 100.5 to let my onc know immediatly and that is what you should do.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Ovarian Cancer Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
5 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Ovarian Cancer Answerers
667078_tn?1316004535
Blank
HVAC
Durham, NC
Avatar_f_tn
Blank
old_before_my_time